Q. My blood test result shows high FT4, high insulin and low vitamin D. What could be the cause?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 05, 2020

Hi doctor,

I would like some help with my blood test results as my doctor has not been able to help. I have a multinodular goiter with six nodules, the largest is 5 cm x 2 cm. I am particularly concerned about the high FT4 (while FT3 is below optimal level), high PTH, low vitamin D, high CRP and ESR, high insulin, and high IgA. Do you have any suggestions on what could cause these results?

My symptoms include chronic diarrhea, occasional constipation, abdominal pain, fluid retention, extremely irregular periods, fatigue with trouble sleeping, frequent headaches, occasional dizziness, bone, joint pains, and weight gain. Most of these only showed up in the last few months after goiter was found. My saliva cortisol results are also on the very low end of range. I have attached my blood test results. I am currently taking Tramadol.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

I just read your query and the results that you have attached. (attachment removed to protect patient identity).

It does not seem you have any thyroid disease as of now since your TSH (thyroid-stimulating hormone) is normal and your T3 and T4 are at acceptable levels and nothing to worry about that. Some people do have thyroid nodules which should be assessed yearly by ultrasound to make sure they are not increasing in size or texture. My advice for this aspect would be repeat thyroid function tests yearly and do an FNAC i.e an ultrasound-guided biopsy of the thyroid nodule to be sure it is benign.

Yes, you do have vitamin D deficiency and when you have this, you automatically have high parathyroid hormone levels that is called secondary hyperparathyroidism and that occurs usually with vitamin D deficiency and gets better when that is treated. My advice is to have sun exposure 30 minutes daily and take vitamin D and calcium supplements. I do not know what type of hyperparathyroidism your niece is having but I assure you that yours is not to be worried about.

Your saliva cortisol I do not think we usually worry about salivary cortisol levels. Try doing a serum cortisol levels if you are worried to be sure in the morning particularly.

I know your serum CRP (c-reactive protein) and immunoglobulins are high but they are signs of allergy or immune reaction to any food. They could also be the cause behind your bone and joint pains including vitamin D deficiency.

What I am concerned about is your high insulin levels as they suggest that you have insulin resistance. That could be due to polycystic ovaries or sedentary lifestyle or impending diabetes or metabolic syndrome. My advice would be to have a pelvic ultrasound since you also have irregular periods and you might benefit from a consultation with the gynecologist.

In the meantime try to exercise 45-60 minutes daily and sleep for eight hours and consume low carbohydrate, low-fat diet, and avoid sweet drinks absolutely. Take the help of a nutritionist to lose weight. You might benefit from tablet Metformin 500 mg thrice a day. It will help you with your PCOS (polycystic ovary syndrome) and the metabolic syndrome as well and help with the high insulin levels and also cause slight weight reduction.

I hope this helps.


Treatment plan:

Tablet Metformin 500 mg thrice a day.

Preventive measures:

Lifestyle modification.


Was this answer helpful?

 | 

Hi doctor,

Thank you so much for your help.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hi,

Welcome back to icliniq.com.

You are welcome. Keep in touch for further doubts.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I became obese after delivery with low back pain which radiates to abdomen. What to do?

Query: Hello doctor, I am 25 years old. I have a 7-year-old and a 2-year-old kid. After my son's birth, I have gained quite a bit of weight just a little over the obese range. I say this because I do not know if it has anything to do with my problem. I am writing because I am having trouble finding onlin...  Read Full »

I am having diarrhea, severe headaches, and fatigue after contraceptive pill withdrawal. Please help.

Query: Hello doctor, Since I came off the pill 14 months ago, I have had lots of issues: black, brown, smelly spotting, irregular periods, severe pain, severe fatigue, been to the emergency department many times with different issues (stomach bleeding, severe stomach pains, lightheadedness, back and neck ...  Read Full »

Please suggest a cure for my skin rashes based on the report.

Query: Hi doctor, I have rashes similar to the rash of SLE, swollen, painful and redness around the eyes, severe fatigue and muscle weakness. These symptoms occurred a few months back after I had an intestinal infection. The doctors suspected it to be dermatolysis too, thus having a skin biopsy done tomorr...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.